Alert archive / Kansas / River Flood Warnings in 2011

River Flood Warning 3, NWS Topeka, KS

May 20, 2011Ottawa County, Saline County, Kansas

NWS Topeka, KS issued this river flood warning at May 20, 2011, 9:31 AM CDT for Ottawa County, Saline County, Kansas. It took effect at May 21, 2011, 12:47 AM CDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
May 20, 2011, 9:31 AM CDT (14:31 UTC)
In effect from
May 21, 2011, 12:47 AM CDT
Expired
May 23, 2011, 5:54 AM CDT
In force
53 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

Counties Ottawa County, KS, Saline County, KS

The radar

The Topeka radar (KTWX), 123 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saline River (KS) at Tescott (TSCK1).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06869500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WGUS43 KTOP 201431
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
931 AM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC143-169-202231-
/O.NEW.KTOP.FL.W.0003.110522T0252Z-110523T2100Z/
/TSCK1.1.ER.110522T0252Z.110522T1800Z.110523T0900Z.NO/
931 AM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALINE RIVER AT TESCOTT.
* FROM SATURDAY EVENING TO MONDAY AFTERNOON.
* AT  8:30 AM FRIDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY
  SATURDAY BEFORE MIDNIGHT AND WILL CONTINUE TO RISE TO NEAR 27.6 FEET
  BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 28.5 FEET...30TH ROAD BRIDGE OVER THE SALINE RIVER 
  FLOODS.

$$
4 follow-up statements
604 
WGUS83 KTOP 202030
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
330 PM CDT FRI MAY 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC143-169-210430-
/O.EXT.KTOP.FL.W.0003.110521T2330Z-110523T0620Z/
/TSCK1.1.ER.110521T2330Z.110522T0600Z.110522T1820Z.NO/
330 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER AT TESCOTT.
* FROM SATURDAY EVENING TO LATE SUNDAY NIGHT.
* AT  2:30 PM FRIDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 26.5 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON.
* IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD.

$$

MRC
789 
WGUS83 KTOP 210247
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CDT FRI MAY 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC143-169-211047-
/O.EXT.KTOP.FL.W.0003.110521T0547Z-110523T1352Z/
/TSCK1.1.ER.110521T0547Z.110521T1200Z.110523T0152Z.NO/
947 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER AT TESCOTT.
* FROM LATE TONIGHT TO MONDAY MORNING.
* AT  9:30 PM FRIDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 27.2 FEET BY SATURDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 28.5 FEET...30TH ROAD BRIDGE OVER THE SALINE RIVER 
  FLOODS.

$$
735 
WGUS83 KTOP 211019
FLSTOP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
519 AM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...

  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN
  COUNTIES
  SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES
  SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY
  SOLOMON RIVER NEAR NILES AFFECTING DICKINSON...OTTAWA AND SALINE
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE
WASHED OUT UNDER THE WATER.

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO
AND LOCAL MEDIA.

&&

KSC143-211819-
/O.EXT.KTOP.FL.W.0001.000000T0000Z-110523T1427Z/
/ADAK1.2.ER.110521T1117Z.110522T0600Z.110523T0227Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK NEAR ADA.
* UNTIL MONDAY MORNING.
* AT  4:45 AM SATURDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
  RISE TO NEAR 20.6 FEET BY EARLY SUNDAY MORNING. THE CREEK WILL FALL
  BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT 19.8 FEET...DECK OF 50TH ROAD BRIDGE OVER SALT CREEK
  FLOODS.
* IMPACT...AT 18.0 FEET...MINOR LOW LAND FLOODING ALONG SALT CREEK.

$$

KSC117-211818-
/O.CON.KTOP.FL.W.0005.110521T1800Z-110524T0349Z/
/BLRK1.1.ER.110521T1800Z.110522T1200Z.110523T1549Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* FROM THIS AFTERNOON TO MONDAY EVENING.
* AT  4:00 AM SATURDAY THE STAGE WAS 21.6 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 30.9 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

KSC117-211818-
/O.CON.KTOP.FL.W.0006.110521T1438Z-110523T0409Z/
/BARK1.1.ER.110521T1438Z.110522T0000Z.110522T1009Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* FROM THIS MORNING TO SUNDAY EVENING.
* AT  4:00 PM FRIDAY THE STAGE WAS 4.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 17.9 FEET BY THIS EVENING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 18.6 FEET...FARMERS FIELD SOUTH OF THE RIVER AND EAST OF
  HIGHWAY 148 FLOODS.

$$

KSC003-059-211818-
/O.EXT.KTOP.FL.W.0007.000000T0000Z-110522T0345Z/
/SIPK1.1.ER.110521T0528Z.110521T1200Z.110521T1545Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL THIS EVENING.
* AT  4:45 AM SATURDAY THE STAGE WAS 23.9 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE CREEK WILL CONTINUE RISING TO NEAR 24.0 FEET THIS
  MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 23.6 FEET...FARMERS FIELD TO THE NORTH OF THE CREEK NEAR
  OHIO ROAD FLOODS.

$$

KSC027-211818-
/O.CON.KTOP.FL.W.0004.000000T0000Z-110524T0409Z/
/CYCK1.1.ER.110521T0122Z.110521T1800Z.110523T1609Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* UNTIL MONDAY EVENING.
* AT  4:30 AM SATURDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY
  MORNING.
* IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH
  ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS.

$$

KSC143-169-211818-
/O.EXT.KTOP.FL.W.0003.000000T0000Z-110523T1054Z/
/TSCK1.1.ER.110521T1531Z.110522T1200Z.110522T2254Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER AT TESCOTT.
* UNTIL LATE SUNDAY NIGHT.
* AT  4:30 AM SATURDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 26.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD.

$$

KSC041-143-169-211818-
/O.CON.KTOP.FL.W.0002.110521T2239Z-110523T2015Z/
/NLSK1.1.ER.110521T2239Z.110522T0600Z.110523T0815Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER NEAR NILES.
* FROM THIS AFTERNOON TO MONDAY AFTERNOON.
* AT  4:30 AM SATURDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND
  CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SUNDAY MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 24.0 FEET...LOW LAND FLOODING CONTINUES ALONG THE RIVER.

$$
197 
WGUS83 KTOP 211201
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
701 AM CDT SAT MAY 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC143-169-211231-
/O.CAN.KTOP.FL.W.0003.000000T0000Z-110523T1054Z/
/TSCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
701 AM CDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SALINE RIVER AT TESCOTT.
* AT  6:30 AM SATURDAY THE STAGE WAS 19.1 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.9 FEET 
  SUNDAY EARLY AFTERNOON. THEREFORE THE FLOOD WARNING FOR TESCOTT 
  IS NO LONGER IN EFFECT.
* IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 20, 6:37 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 20, 6:37 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
637 AM CDT FRI MAY 20 2011

...UPDATE TO AVIATION...

.DISCUSSION...

THUNDERSTORMS MAKING SLOW EASTWARD PROGRESS THROUGH CENTRAL
KANSAS OVERNIGHT AS THE UPPER LOW AND ITS ASSOCIATE SHORTWAVE DO
THE SAME. HIGH MID AND LOW LEVEL MOISTURE LEADING TO PRECIPITABLE
WATER VALUES 1.5 TO 2 TIMES NORMAL...WITH AT LEAST EQUAL LEVELS
UPSTREAM. STRONG ISENTROPIC LIFT HAS SUBSIDED SINCE
WEDNESDAY...BUT ENOUGH REMAINS WITH THE INCREASING UPPER FORCING
FOR THUNDERSTORMS TO CONTINUE TO FIRE IN SOUTH CENTRAL KANSAS AND
NORTHWEST OKLAHOMA EARLY THIS MORNING. MODERATE SHEAR AND ELEVATED
INSTABILITY LEADING TO OCCASIONAL ORGANIZED STORMS AND HEAVY RAINS
WHERE STORMS HAVE TRAINED.

UPPER TROF STILL ON TRACK TO SWING AROUND THE UPPER LOW
TODAY...PASSING THROUGH EASTERN KANSAS TONIGHT. ISENTROPIC LIFT
CONTINUES TO WANE TODAY AS THE WARM SECTOR CONTINUES TO BUILD DOWN
TO THE SURFACE...AND EXPECT MOST WIDESPREAD COVERAGE THIS MORNING.
MAY BE ENOUGH AIRMASS RECOVERY OCCUR IN THE WEST FOR THE DRYLINE TO
BE A FOCUS FOR MORE STORMS THIS AFTERNOON. AGAIN MODERATE SHEAR AND
INSTABILITY WOULD SUPPORT SOME SEVERE POTENTIAL...WITH MESOSCALE
EFFECTS FROM EARLIER CONVECTION LIKELY LEADING TO POCKETS OF
ENHANCED CONCERN SOMEWHERE IN THE VICINITY. TROFS PASSAGE SHOULD
CLEAR THINGS OUT OVERNIGHT...WITH SEVERE STORM AND HEAVY RAIN
CONCERNS UNTIL THIS HAPPENS AS THE WARM SECTOR REMAINS IN PLACE.

UPPER LOW TRANSLATES NORTHEAST INTO THE NORTHERN PLAINS SATURDAY
WITH ANOTHER SHORTWAVE STILL ON TRACK TO PASS LATE IN THE DAY. UPPER
FORCING NOT QUITE AS IMPRESSIVE AS EARLIER RUNS SUGGESTED...BUT
COOLER TEMPS ALOFT AND BETTER INSOLATION EXPECTED WILL RESULT IN
STEEPER ELEVATED LAPSE RATES FOR A HIGHER INSTABILITY LIKELIHOOD BUT
WEAKER SHEAR. WILL MAINTAIN CHANCE POPS IN THE AFTERNOON AND EVENING
GIVEN SOMEWHAT UNCERTAIN FORCING.

SUNDAY STILL ON TRACK TO BE THE DRIEST PERIOD FOR THE BULK OF THE
AREA...THOUGH SOME CONCERN REMAINS IN THE SOUTHEAST NEAR THE DEEPER
MOISTURE. WARM AIR ADVECTION REGIME RETURNS AHEAD OF THE NEXT UPPER
SYSTEM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT FOR INCREASING
PRECIPITATION CHANCES....WITH MORE WET PERIODS LIKELY ON THROUGH THE
MID WEEK AS THE NEXT WAVE MOVES THROUGH THE QUICK FLOW PER 0Z GFS
AND ECMWF. AT LEAST LOCALIZED FLOODING AND A FEW BOUTS OF POTENTIAL
SEVERE WEATHER WILL BE POSSIBLE.

65

&&

.AVIATION...

VFR CIGS AND VSBYS WILL CONTINUE THROUGH 15Z THIS MORNING AND
OUTSIDE OF MOST CONVECTION. LARGE AREA OF SHOWERS AND THUNDERSTORMS
WILL GRADUALLY MOVE TOWARD THE TAF SITES THIS MORNING. MODELS A
BIT HIGH ON LOW LEVEL MOISTURE AND PRECIPITATION AND HAVE
MAINTAINED INTRODUCING MVFR CIGS/VSBYS WITH THE CONVECTION. TIMING
IS KEY AND EXPECT A ROUND LATER THIS MORNING THEN AGAIN LATER
DURING THE LATE AFTERNOON AND EVENING.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 20, 9:04 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
904 AM CDT FRI MAY 20 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-211415-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
904 AM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY FOR MUCH OF THE DAYTIME AND EVENING
HOURS...WITH CHANCES DIMINISHING FROM SOUTHWEST TO NORTHEAST
OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
SEVERE WEATHER THREATS...BUT A TORNADO OR TWO CANNOT BE RULED OUT.
HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY LEAD TO FLOODING OF
RIVERS AND STREAMS...PARTICULARLY ACROSS NORTH CENTRAL AND EAST
CENTRAL KANSAS WHERE RECENT HEAVY RAINS HAVE SATURATED THE GROUND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH MUCH OF THE WEEKEND AND
NEXT WEEK. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
ENTIRE AREA SATURDAY AFTERNOON AND EVENING...AND IN EAST CENTRAL
KANSAS SUNDAY AFTERNOON AND EVENING. THE POTENTIAL FOR HEAVY
RAINFALL AND FLOODING WILL CONTINUE THROUGH THIS TIME AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 20, 7:27 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
727 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     HEAVY RAIN       5 WSW WASHINGTON        39.78N 97.14W
05/20/2011  E3.60 INCH       WASHINGTON         KS   TRAINED SPOTTER

            STANDING WATER REPORTED IN THE FIELDS NEAR LOCATION.

&&

JB
Local storm report, May 20, 8:25 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
825 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HEAVY RAIN       2 NNW REPUBLIC          39.95N 97.84W
05/20/2011  E2.44 INCH       REPUBLIC           KS   TRAINED SPOTTER

&&

JB
Local storm report, May 20, 8:26 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
826 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HEAVY RAIN       6 N WELLS               39.22N 97.55W
05/20/2011  E1.18 INCH       OTTAWA             KS   TRAINED SPOTTER

&&

JB
Local storm report, May 20, 8:29 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
829 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     HEAVY RAIN       COLONY                  38.07N 95.37W
05/20/2011  E0.91 INCH       ANDERSON           KS   CO-OP OBSERVER

            AS OF 730 AM CDT.

&&

JB
Local storm report, May 20, 8:30 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
830 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       MILTONVALE              39.35N 97.45W
05/20/2011  E1.55 INCH       CLOUD              KS   CO-OP OBSERVER

&&

JB
Local storm report, May 20, 8:55 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
855 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HEAVY RAIN       CUBA                    39.80N 97.46W
05/20/2011  E1.73 INCH       REPUBLIC           KS   PUBLIC

&&

JB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:05 PM CDTSpecial Weather StatementTOPRepublic25 min
May 19, 7:13 PM CDTSpecial Weather StatementTOPCloud32 min
May 19, 7:18 PM CDTSevere Thunderstorm WarningTOPOttawa16 min
May 19, 7:39 PM CDTSevere Thunderstorm WarningTOPOttawa36 min
May 19, 7:44 PM CDTAreal Flood AdvisoryTOPCloud3 hr
May 19, 8:10 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa50 min
May 19, 8:48 PM CDTTornado WarningTOPClay, Cloud27 min
May 19, 9:10 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Republic, Washington51 min
May 19, 10:00 PM CDTSpecial Weather StatementTOPWashington15 min
May 20, 12:06 AM CDTSpecial Weather StatementTOPCloud39 min
May 20, 12:47 AM CDTSpecial Weather StatementTOPCloud, Ottawa43 min
May 20, 12:53 AM CDTFlash Flood WarningTOPCloud, Ottawa7 hr
May 20, 1:51 AM CDTSpecial Weather StatementTOPWashington39 min
May 20, 2:16 AM CDTRiver Flood WarningTOPOttawa5 days
May 20, 7:45 AM CDTAreal Flood WarningTOPCloud, Ottawa5 hr
May 20, 7:51 AM CDTAreal Flood AdvisoryTOPRepublic, Washington114 min
May 20, 9:10 AM CDTAreal Flood AdvisoryTOPAnderson3 hr
May 20, 9:27 AM CDTRiver Flood WarningTOPDickinson, Ottawa, Saline65 hr
May 20, 9:43 AM CDTRiver Flood WarningTOPClay58 hr
May 20, 9:48 AM CDTAreal Flood WarningTOPRepublic, Washington3 hr
May 20, 12:42 PM CDTAreal Flood AdvisoryTOPCloud, Ottawa, Republic, Washington3 hr
May 20, 2:18 PM CDTRiver Flood WarningTOPMarshall68 hr
May 20, 6:43 PM CDTAreal Flood AdvisoryTOPRepublic2 hr

Nearby

River Flood Warnings in Kansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.